Have You Ever Recommended Vitamin E and Ibruproben for Incapulars in Breast?

I noticed last week that I had a painful, tender spot with fever in it on the side of my breast, I had a couple of days later my GP gave me antibiotics for upper resiratory infection, and it did seem to have helped the pain in my breast alittle. I saw my surgeon for the problem and she said up my Vitamin E to 3000mg and take Advil or Aleve and when it is less tender massage it more.I had the silicone gel implants 18mths ago. Will this be for nothing or is there a chance it could go away?

Doctor Answers (4)

Vtiamin E, Ibuprofen and antibiotics for breast implants: what is going on?

+1

From your description, you are treating a potential capsular contracture (Vitamin E), inflammation (Advil/Aleve), and infection (antibiotics). It is really difficult to tell what is going on here. I would meet with your plastic surgeon. There are a combination of other treatments or interventions that may be adviseable depending on what is your true condition.


Chicago Plastic Surgeon
5.0 out of 5 stars 48 reviews

Capsular contracture and implants

+1

It is not quite clear from your question but are you concerned about a capsular contracture?  Follow closely with your doctor.  If you do have a capsule you may need a revision.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Fever and hot spot on your breast

+1

The first concern when I read your description is whether there is a local infection in your breast.  I would go see your plastic surgeon for evaluation and the initial step may be to put you on antibiotics.  This does not sound like a capsular contracture although an infection can become a capsular contracture so, prompt evaluation is critical.

Roger J. Friedman, MD
Bethesda Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Your condition

+1

There are three  potential  things going on with you.

1) You  have had some recent trauma to your breast a few days or weeks before. Rough sex or any type of pressure can also account for that. If that was the case you could have caused some bleeding inside and thus yu experienced these symptoms.

2) You may have developed an infection. Yes it is possible to get an infection since you have a foreign body inside you after 18 months. This is why the antibiotic course helped you.

3) It is possible you are getting capsular contracture. 

The most likely scenario is the second or a combination of the above.

Vitamin E will not cure you. Do not take a lot of Aleve or other medicines because you may get stomach and gastrointestinal problems.

John M. Anastasatos, MD, FACS
Beverly Hills Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.